Texas, 2011Damaging Wind in Texas, July 2, 2011
July 2, 2011 · NWS SHV · 1 event in 1 county or zone
isolated pulse type severe thunderstorms developed across portions of Northeast Texas during the afternoon hours of July 2nd. These storms developed in a moderately unstable airmass with convective temperatures near 100 degrees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Much like the day before...isolated pulse type severe thunderstorms developed across portions of Northeast Texas during the afternoon hours of July 2nd. These storms developed in a moderately unstable airmass with convective temperatures near 100 degrees. Once these thunderstorms collapsed...they produced strong wind gusts which downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 2, 2:22 PM CST, 45 minutes earlier.
Area forecast discussion, Jul 2, 2:22 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT SAT JUL 2 2011
.DISCUSSION...
ANOTHER HOT AND HUMID AFTERNOON ACROSS THE REGION. TEMPERATURES REACHED
THE CONVECTIVE TEMPERATURE OF 97 AROUND NOON...WITH ISOLATED SHOWERS
AND THUNDERSTORMS FORMING SHORTLY THEREAFTER. ACTIVITY A LITTLE
MORE ROBUST THIS AFTERNOON COMPARED TO FRIDAY...SO EXPECTING A FEW
STORMS TO REACH SEVERE LIMITS...PRODUCING DAMAGING OUTFLOW WINDS.
WILL KEEP 20 POPS IN GRIDS UNTIL 1 AM...BUT MOST SHOULD END BY 10 PM.
UPPER RIDGE FROM THE MID MISSISSIPPI VALLEY INTO THE OHIO VALLEY
TODAY WILL SHIFT WEST INTO THE ROCKIES BY MONDAY AS A TROUGH DIGS
INTO THE MISSISSIPPI VALLEY BY LATE SUNDAY INTO MONDAY. THIS WILL
CREATE A WEAKNESS IN THE UPPER LEVELS WHICH WILL REMAIN OVER THE
FOUR STATE REGION THROUGH MUCH OF NEXT WEEK. A WEAK FRONT WILL
BACK DOOR INTO THE EASTERN PORTIONS OF THE CWA MONDAY AND HELP
FOCUS THE CONVECTIVE DEVELOPMENT. WILL MENTION SLIGHTLY HIGHER
POPS EAST MONDAY. WITH THE RIDGE CENTERED WELL TO THE WEST...
HIGH TEMPERATURES SHOULD HOLD IN THE MID AND UPPER 90S ALONG WITH
WIDELY SCATTERED CONVECTION...MAINLY DURING AFTERNOON HEATING
THROUGH MOST OF NEXT WEEK.
&&
.AVIATION...
LIGHT NORTHEAST WINDS WILL CONTINUE THROUGH THE TERMINAL FORECAST
PERIOD DUE TO A WEAK PRESSURE GRADIENT ACROSS THE REGION. WITH THE
EXCEPTION OF VCTS CONDITIONS ACROSS ALL SITES THROUGH 02Z AND MVFR
VISIBILITY RESTRICTIONS ACROSS LFK/MLU/ELD TERMINALS FROM
09Z-14Z...VFR CONDITIONS ARE FORECAST TO PREVAIL AREAWIDE. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 102 75 100 75 / 20 20 20 20 20
MLU 74 102 74 101 72 / 20 20 20 30 20
DEQ 70 101 69 99 68 / 20 20 20 20 20
TXK 72 100 74 100 72 / 20 20 20 20 20
ELD 70 99 71 99 70 / 20 20 20 20 20
TYR 72 103 74 101 75 / 20 20 20 20 20
GGG 73 102 74 100 74 / 20 20 20 20 20
LFK 73 100 72 99 72 / 20 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/05
Hazardous weather outlook, Jul 2, 11:00 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUL 2 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
HOT CONDITIONS ARE EXPECTED ONCE AGAIN WITH TEMPERATURES LIKELY
EXCEEDING THE 100 DEGREE MARK ACROSS MOST LOCATIONS. AFTERNOON
HEAT INDEX VALUES SHOULD REMAIN JUST BELOW 105 DEGREES ACROSS
MOST LOCATIONS WITH HIGHER VALUES POSSIBLE ACROSS ISOLATED AREAS.
WITH THE HOT TEMPERATURES AND A RELATIVELY MOIST ATMOSPHERE IN
PLACE...ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE REGION TODAY. WHILE THE THUNDERSTORM
ACTIVITY IS NOT EXPECTED TO BECOME WIDESPREAD...HOT AFTERNOON
TEMPERATURES WILL RESULT IN A MODERATELY UNSTABLE ATMOSPHERE.
THESE STORMS...ONCE THEY COLLAPSE...WILL HAVE THE POTENTIAL TO
PRODUCE STRONG DOWNBURST WINDS OF 60 TO 70 MPH WHICH WILL DOWN
TREES AND POWERLINES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
HOT TEMPERATURES AND SLIGHT THUNDERSTORM CHANCES WILL CONTINUE
THROUGH THE EXTENDED HOLIDAY WEEKEND. AGAIN...THERE WILL BE A
DOWNBURST POTENTIAL TO ANY STORMS THAT DEVELOP THIS WEEKEND INTO
EARLY NEXT WEEK. KEEP IN MIND THAT IF ANY OUTDOOR ACTIVITIES ARE
PLANNED OVER THE NEXT SEVERAL DAYS...THESE STORMS WHILE NOT
WIDESPREAD....WILL BE PROLIFIC LIGHTNING PRODUCERS. IF YOU HEAR
THUNDER...THEN IT IS TIME TO MOVE INDOORS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED FOR A LARGE AREA...BUT
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THE
NEXT SEVERAL DAYS.
In the hours before
Special weather statement, Jul 2, 1:55 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT SAT JUL 2 2011
TXZ136-149-022045-
CHEROKEE-SMITH-
255 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
BULLARD...
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BULLARD...OR 11 MILES SOUTHWEST
OF WHITEHOUSE...MOVING WEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
05Special weather statement, Jul 2, 2:14 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT SAT JUL 2 2011
TXZ152-153-166-022100-
NACOGDOCHES-SAN AUGUSTINE-SHELBY-
314 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
MARTINSVILLE AND MELROSE...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES EAST OF MARTINSVILLE...OR 14
MILES SOUTHWEST OF CENTER...MOVING WEST AT 10 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Jul 2, 2:39 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT SAT JUL 2 2011
TXZ149-022145-
CHEROKEE-
339 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
JACKSONVILLE...MIXON...MOUNT SELMAN AND PONTA...
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PONTA...OR 6
MILES EAST OF JACKSONVILLE...MOVING WEST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
05Thunderstorm Wind, Cherokee
- When
- July 2, 3:07 PM CST
- Where
- Cherokee County, 1.5 mi NNE of Jacksonville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.970, -95.260
Trees and large limbs were downed near Myrtle Drive in Jacksonville, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 2, 2011$134,000 · 2 in hail · 74 events
- Tornado and Hail in Kansas, July 2, 20112 injured · $108,000 · EF0 · 13 events
- Flash Flooding and Flooding in Indiana, July 2 to 3, 2011$162,000 · 61 kt wind · 18 events
- Hail in Wyoming, July 2, 2011$250,000 · 1.75 in hail · 3 events
- Damaging Winds in Arizona, July 2, 20111 injured · $128,000 · 50 kt wind · 2 events
- Flooding and Hail in Missouri, July 2 to 4, 2011$37,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kansas, July 2, 2011$62,000 · 76 kt wind · 18 events
- Flash Flooding and Hail in Illinois, July 2 to 3, 2011$55,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 2, 2011$44,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, July 2, 2011$30,000 · 56 kt wind · 4 events
- Tornadoes and Flash Flooding in Wyoming, July 2, 2011EF0 · 18 events
- Flash Flood and Hail in Indiana, July 2 to 3, 20112 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306885.